Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 58, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 4, 1995, 9:17 PM EDT for Lake County, Florida. It was in force for 32 min.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1995, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 4, 1995, 9:49 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 050118 RRA SVRMLB FLC069-050200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 917 PM EDT TUE JUL 4 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...SOUTHERN LAKE COUNTY AT 916 PM DOPLER RADAR IN MELBOURNE INDICATED A SEVERE THUNDERSTORM DEVELOPING 3 MILES EAST OF CLERMONT. THE THUNDERSTORM IS DRIFTING TO THE WEST AT 5 MPH AND WILL AFFECT THE CLERMONT AREA THROUGH 945 PM THIS EVENING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 4, 7:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EDT TUE JUL 4 1995 WELL DEFINED C-BRZ/OUTFLOW BOUNDARIES INDICATED ON 88D EXTENDING FROM 30 W DAB TO ORL S TO LK KISSIMMEE. ATMOS WESBT OF THESE BOUNDARIES VERY UNSTABLE AND WILL KEEP POPS IN EVENING HOURS W OF THE BOUNDARIES. @1...BREVARD INDIAN RIVER MARTIN ST LUCIE @2...LAKE ORANGE SEMINOLE OSCEOLA @3...VOLUSIA @4...OKEECHOBEE MCO DAB MLB HODANISH
In the hours before
Special weather statement, Jul 4, 3:31 PM EDT, 5 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT TUE JUL 4 1995 ...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS... AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE... THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED. HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS OUTDOORS 8SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE FIRST SIGN OF THUNDERSTORMS. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS EVENING. GLITTO
Special weather statement, Jul 4, 3:32 PM EDT, 5 hours 45 minutes before
FLZ041-044>047-053-054-058-059-064-501-042130- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT TUE JUL 4 1995 ...A FEW THUNDERSTORMS INTO THIS EVENING OVER INTERIOR SECTIONS... AS THE EAST AND WEST COAST SEABREEZE BOUNDARIES COME TOGETHER LATE AFTERNOON AND EARLY EVENING...A FEW THUNDERSTORMS WILL DEVELOP OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA. WITH LIMITED MOISTURE... THUNDERSTORM COVERAGE IS EXPECTED TO BE ONLY WIDELY SCATTERED. HOWEVER...WITH DRY AIR AT MID LEVELS OF THE ATMOSPHERE...STORMS THAT DEVELOP MAY PRODUCE STRONG WIND GUSTS. ADDITIONALLY...HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THE STORMS. PERSONS OUTDOORS SHOULD BE PREPARED TO MOVE TO A SAFE PLACE INSIDE AT THE FIRST SIGN OF THUNDERSTORMS. MARINE OUTLOOK...THUNDERSTORMS ARE NOT EXPECTED OVER THE INTRACOASTAL OR OFFSHORE ATLANTIC WATERS THIS EVENING. GLITTO
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.